Wellbutrin And Effexor Together? So Many Questions...
Posted 31 December 2011 - 08:42 PM
Here is my situation: I have treatment resistant major depressive disorder and
I started taking Effexor XR almost 10 years ago after years of using SSRI's unsuccessfully. It quite literally changed my life! I was blown away! The problem was that on almost a yearly basis it seemed to stop working and my dose would be gradually increased. I started off on 75mg daily and in 10 years gradually increased to a massive 600mg daily. At around the 235mg dose the side effects became pretty full on and got worse and worse. In 10 years I have gained almost 25kilos, which I cannot for the life of me lose, the sweating was so bad that it became a real problem, leading to fungal infection on my skin, my hormones seemed to go haywire, with a massive increase in body and facial hair (I'm a 30 year old female, so this is particularly distressing), i experienced severe sexual disfunction, my appetite is enormous (initially i lost my appetite but that didn't last long), my ability to focus on tasks has diminished and last but not least I was so lethargic it was like I had taken some sort of sedative. For years I just dealt with these horrible side effects because it helped me to feel normal on an emotional level, but I'm Jan of 2011 I realized that the negatives were far out weighing the positive. Since then (almost 12 months to the day) I have VERY slowly reduced my dose from 600mg to 150mg daily. Now I'm hoping to switch from Effexor to Wellbutrin. The problem
is this: despite numerous attempts to reduce my dose from 150mg to ANYTHING less than that has proven to be almost impossible. I just cannot hold myself together and my ability to function within society reduces to almost zero. After a lot of research I discovered that in America they actually combine Effexor and Wellbutrin with some success, whereas in Australia the two are considered contraindicating. My hope is that I can start on a low dose of Wellbutrin while on my current dose of 150mg of Effexor XR and gradually reduce my dose of Effexor while increasing my dose of Wellbutrin. My questions are:
1)Does anyone out there know if this is possible?
2) If so, has anyone done it?
3) Was it successful?
4)What are the side effects?
5)How long did it take?
And any other advice or important info you can share withe would be so greatly appreciated.
Thanks so much!
Thanks so much!
Posted 01 January 2012 - 12:34 AM
I was on the two separately, first Luvox then switched to Welbutrin. They have different effects. Welbutrin seemed to give me more energy and a bit more focus but didnt help the agitation..LOL The Luvox helps there I think. I am sorry about the horrible side effects for you. Good luck in searching for alternatives.
Imagine a giant asteroid on a direct collision course with Earth. That is the equivalent of what we face now [with climate change], yet we dither.
(James Hansen, Climate Scientist)
The sane people are unable to see the truth, even though they are convinced that they are the ones in touch with reality. It is only an insane man who is able to realize the degenerative nature of the ...... system.
Posted 01 January 2012 - 05:43 AM
First of all, I just want to say that I'm sorry about all of the horrible side effects you have been experiencing over the years while taking Effexor. I really hope that the change in antidepressants from Effexor to Zyban will be successful for you. Unfortunately, I can't help in answering all of your questions, but hopefully someone on the forum will have experience of taking Effexor and Zyban together. I did want to let you know though that I am also in Australia, and at one point, I took Zyban (300mg) in combination with Cymbalta (90mg) for a period of about six months without any issues. So I guess I wanted to let you know that I was able to combine Zyban with a SNRI.
The other thing that you could consider which is used quite frequently by psychiatrist's to help ease patient's withdrawal symptoms when they are discontinuing from SNRI's such as Effexor and Cymbalta, is to temporarily take a low dose of Lovan (fluoxetine) for a short period as you come off the SNRI - with Lovan's long half life - it seems to help. This was what I had to do to get off Cymbalta because the withdrawal symptoms were really terrible.
Anyway, good luck with it all, and hopefully someone on the forum will be able to answer your specific questions,
Posted 15 January 2012 - 06:01 AM
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users